Viibryd Drug Interactions
Viibryd and Serotonin Syndrome
Several of the known interactions with Viibryd are related to a potentially dangerous group of symptoms known as serotonin syndrome. Such symptoms might include:
- Fast heartbeat
- Feeling faint
- Muscle spasm
- Difficulty walking
Serotonin syndrome usually occurs when people take more than one medication that affects serotonin at the same time. Talk to your healthcare provider before taking these medications together. In many cases, such combinations are still recommended, although with more careful monitoring. Call your healthcare provider right away if you have any of these symptoms, as serotonin syndrome can be dangerous.
The following sections explain in detail the potentially negative interactions that can occur when any of the drugs mentioned above are combined with Viibryd.
Taking Viibryd in combination with alcohol might increase your risk of serious side effects, such as severe drowsiness, confusion, or memory loss. In addition, alcohol may worsen your depressive symptoms. The manufacturer recommends avoiding alcohol while taking this medication.
Amphetamines or Amphetamine-Like Medications
Taking Viibryd with amphetamines may increase your risk for a serious reaction called serotonin syndrome. Although this reaction is extremely rare, it can be dangerous. Contact your healthcare provider right away if you have symptoms of serotonin syndrome (see Viibryd Warnings and Precautions).
Taking Viibryd with antipsychotics may increase your risk for a rare but potentially dangerous group of symptoms. These symptoms may include increased body temperature, extreme confusion, disorientation, and stiff muscles that are difficult to move. Talk to your healthcare provider about this potential interaction. Contact your healthcare provider right away if you experience any of these symptoms (see Viibryd Warnings and Precautions).